I am a 50yr old male, at the age of 29yrs on 13 November 1979 at 5.00 am I noted abrupt weakness in both upper extremities that was shortly followed by weakness in all the four extremities.
At All India Institute of Medical Sciences, New Delhi, it was diagnosed as non-compressive mylopathy. Mylogram was done and it showed normal results. Since then I have consulted several neurologists and have had three M.R.I Scans.
At present I am on Lioresal tablets (baclofen tablets USP), this tablet was initiated in Aug
I am sorry to hear about your disease process. The baclofen is given to help you with the spasticity or extreme stiffness in your muscles due to your illness. It is not to make your muscles stronger or correct your balance problems. When it reduces the spasticity, it may actually expose the muscle weakness and increase imbalance due to the now evident muscle weakness. Spasticity to some degree can often help the patient have some balance and movement that otherwise would not be possible. Often we try and balance the spasticity with what the patient can do movement-wise, such as walking. However, if your disease is progressing, then there might be something else occurring that needs to be investigated. Sound like your upper motor problem might be worsening, but only your neurologist can tell for sure. I would speak with him/her concerning your new symptoms. There are other medications for spasticity, such as alpha blockers and benzodiazepines but your physician should be able to decide whether you might benefit from these medications or not.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.